Medical Questions > Womens Health > Birth Control Forum

Mirena for 5 yrs now wearing off?

Must Read
Birth control is helpful in preventing pregnancy. Need to know more about birth control? Start here to learn more about popular methods of birth control....
You have many birth control options. Each works differently. What are the choices and what should you consider in order to help you make your decision? ...
Each method of birth control comes with risks to your health. What are the general problems you could encounter?...
User Profile
my name is Steffani and iv had the Mirena for 5 yrs now. and im gaining wait and feeling like hot flashes and nausea. i was wondering if that possibly if maybe since i got the 5yr one that it might be "wearing off" or something like that. i wasnt sure how to word that. :) plz let me know.


Did you find this post helpful?
|

User Profile
replied April 11th, 2011
Birth Control Answer A21775
Hi,
Welcome to ehealthforum,
Weight gain, nausea, headaches, hot flashes, dizziness can occur with hormonal IUD use. You should consider visiting your gynecologist for a thorough evaluation to look for the underlying cause for the symptoms.
Other possibility could be pregnancy (it is possible to be pregnant while being on IUD), and the weight gain and nausea being attributed to pregnancy. A blood HCG test and an ultrasound scan done would accurately confirm/rule out pregnancy.
Take care.



|
Did you find this post helpful?
Quick Reply
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Birth Control , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.